Alert archive / Arizona / Special Weather Statements in 2022
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 7, 2022, 4:49 PM MST for Cochise County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 4:49 PM MST (23:49 UTC)
- Expired
- Aug 7, 2022, 5:30 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.50 in
- Wind
- 50
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 127 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WWUS85 KTWC 072349
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
449 PM MST Sun Aug 7 2022
AZZ508-512-080030-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
449 PM MST Sun Aug 7 2022
...A strong thunderstorm will impact portions of east central Cochise
County through 530 PM MST...
At 449 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Steins, moving southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chiricahua National Monument.
This includes the following highways...
Route 181 between mile markers 52 and 64.
Route 186 between mile markers 354 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3181 10942 3203 10960 3221 10916 3212 10908
3207 10909
TIME...MOT...LOC 2349Z 052DEG 23KT 3213 10917
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
JRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:34 PM MST, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 7, 2:34 PM MST, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 234 PM MST Sun Aug 7 2022 .SYNOPSIS...A more favorable flow pattern for daily thunderstorms will persist through this coming week as the upper high becomes centered over the Four Corners region. Daytime temperature will remain near seasonable readings. && .DISCUSSION...Please see mid morning update for a more detailed breakdown of the storm environment and forecast. The special 18Z sounding showed a more favorable storm environment with the onion look eroding. This should continue to erode with the possibility of strong to perhaps severe thunderstorms. Expect storms to continue to develop along the International Border and across the Mogollon Rim. These storms will likely move into the lower deserts becoming more organized with time. Strong winds, blowing dust, and marginally severe hail remain the main risks. As the storms move from Nogales/Tucson west into central/western Pima County, the flash flood threat increases. Due to the IT, storm chances may persist well into the late evening and overnight. For the extended forecast, models continued to depict a favorable flow pattern for daily scattered showers and thunderstorms through much of this coming week as the upper high sets up over the Four Corners region. Daytime temperatures will remain near seasonable readings. && .AVIATION...Valid through 09/00Z. Now through 08/06Z, SCT-BKN clouds at 7k-10k ft AGL, with the clouds slowing diminishing aft 08/08Z. SCTD-NMRS SHRA/TSRA primarily between now and 08/05Z. CIGS may briefly lower to 4k-6k ft AGL with the TSRA, along with mountain obscurations and wind gusts to 40+ kts. Otherwise, SFC wind will generally be less than 12 kts, favoring a WLY/NWLY direction during the afternoon hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. NOTE - Some blowing dust and isolated strong to severe thunderstorms will be possible during the early evening. Small hail, flash flooding, and strong gusty winds are possible. && .FIRE WEATHER...An active monsoon period is expected to continue through the coming week, with daily rounds of scattered showers and thunderstorms. The typical threats of strong gusty winds and heavy rainfall remain, as well as the potential for precipitation outside the normal afternoon/evening cycles. Wind trends are otherwise light following a diurnal pattern. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch until midnight MST tonight for AZZ501>504-507- 513>515. Blowing Dust Advisory until 11 PM MST this evening for AZZ501- 502-504-505. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 7, 1:44 PM MST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Tucson AZ
144 PM MST Sun Aug 7 2022
AZZ503-513-072130-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-
144 PM MST Sun Aug 7 2022
...A strong thunderstorm will impact portions of southwestern Cochise
and southeastern Santa Cruz Counties through 230 PM MST...
At 144 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles west of Parker Canyon Lake, or 21 miles west of Sierra Vista,
moving southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Parker Canyon Lake and Lochiel.
This includes Route 83 between mile markers 3 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3139 11081 3150 11057 3144 11052 3144 11041
3136 11041 3133 11052 3133 11077
TIME...MOT...LOC 2044Z 050DEG 13KT 3143 11058
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JRMSpecial weather statement, Aug 7, 2:53 PM MST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Tucson AZ
253 PM MST Sun Aug 7 2022
AZZ508-072245-
Eastern Cochise County Below 5000 Feet including Douglas/Willcox-
253 PM MST Sun Aug 7 2022
...A strong thunderstorm will impact portions of southeastern Cochise
County through 345 PM MST...
At 253 PM MST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Douglas, moving southwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Douglas.
This includes Route 80 between mile markers 369 and 391.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3145 10955 3155 10926 3134 10927 3133 10952
3134 10953
TIME...MOT...LOC 2153Z 066DEG 12KT 3145 10937
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CWRLocal storm report, Aug 7, 3:20 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
320 PM MST SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 13 NW PIRTLEVILLE 31.52N 109.70W
08/06/2022 COCHISE AZ LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED SEVERAL POWER POLES
DOWNED OR SNAPPED BETWEEN DOUBLE ADOBE RD
AND COX ROAD NEAR MCNEAL. TIME ESTIMATED BY
RADAR.
&&
KRGSpecial weather statement, Aug 7, 3:51 PM MST, 58 minutes before
Special Weather Statement
National Weather Service Tucson AZ
351 PM MST Sun Aug 7 2022
AZZ509-510-072330-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
351 PM MST Sun Aug 7 2022
...A strong thunderstorm will impact portions of southeastern Graham
and southern Greenlee Counties through 430 PM MST...
At 350 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Clifton, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clifton, Morenci, Duncan, York, Three Way and Guthrie.
This includes the following highways...
Route 70 between mile markers 356 and 380.
Route 75 between mile markers 379 and 398.
Route 78 between mile markers 155 and 174.
Route 191 between mile markers 136 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3268 10944 3307 10952 3311 10905 3291 10905
3291 10904 3270 10905
TIME...MOT...LOC 2250Z 075DEG 10KT 3286 10919
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GELSpecial weather statement, Aug 7, 4:49 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
449 PM MST Sun Aug 7 2022
AZZ508-512-080030-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
449 PM MST Sun Aug 7 2022
...A strong thunderstorm will impact portions of east central Cochise
County through 530 PM MST...
At 449 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Steins, moving southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chiricahua National Monument.
This includes the following highways...
Route 181 between mile markers 52 and 64.
Route 186 between mile markers 354 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3181 10942 3203 10960 3221 10916 3212 10908
3207 10909
TIME...MOT...LOC 2349Z 052DEG 23KT 3213 10917
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JRMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
| Aug 6, 6:51 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Aug 6, 7:21 PM MST | Dust Storm Advisory | TWC | Cochise, Pima, Santa Cruz | 39 min |
| Aug 6, 7:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Aug 6, 7:46 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Aug 6, 7:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 40 min |
| Aug 6, 8:00 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Aug 6, 8:30 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Aug 6, 8:41 PM MST | Special Weather Statement | TWC | Santa Cruz | 64 min |
| Aug 6, 9:09 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Aug 6, 9:34 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 56 min |
| Aug 6, 10:25 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 65 min |
| Aug 6, 10:43 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 62 min |
| Aug 7, 2:13 AM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 21 hr |
| Aug 7, 8:05 AM MST | Flood Watch | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 16 hr |
| Aug 7, 1:44 PM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Aug 7, 1:49 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 41 min |
| Aug 7, 2:53 PM MST | Special Weather Statement | TWC | 52 min | |
| Aug 7, 3:51 PM MST | Special Weather Statement | TWC | Greenlee | 39 min |
| Aug 7, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Aug 7, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Graham | 45 min |
Nearby
Special Weather Statements in Arizona, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.